MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number BNI35BDCT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 08/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.As such, the investigation will be closed.If the complaint device is received in the future we will reopen the complaint and perform the investigation as appropriate.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant products: bard sl1 8.5fr sheath (model# unknown, lot# unknown).Manufacture reference no: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) patient underwent an atrial fibrillation (afib) ablation procedure with an thermocool® sf nav bi-directional catheter and suffered cardiac tamponade requiring pericardiocentesis.During ablation phase, pericardial effusion was discovered by fluoro.Cardiac tamponade was confirmed by transthoracic echo (tee).Pericardiocentesis was performed to remove 500cc of fluid from the pericardium.The patient was reported to be in stable condition after pericardial drainage.It is unknown if extended hospitalization was required as a result of the adverse event.Patient¿s outcome is improved.Physician¿s opinion regarding the cause of the adverse event is that it was patient condition-related.There were no error messages observed on any bwi equipment during the procedure.Patient¿s relevant history includes metastatic cancer.Transseptal puncture was not performed.A bard sl1 8.5fr sheath was used during the procedure.There¿s no information regarding ablation parameters.The catheter irrigation flow ranged from 8/15ml/min.The patient did not receive anticoagulant during the procedure.
 
Additional Manufacturer Narrative
It was reported that a (b)(6) year-old patient underwent an atrial fibrillation (afib) ablation procedure with an thermocool® sf nav bi-directional catheter and suffered cardiac tamponade requiring pericardiocentesis.The bwi failure analysis lab received the device for evaluation on 10/4/2018.The investigational analysis completed on 10/29/2018.The device was visually inspected and it was found in good conditions.The magnetic sensor was tested on carto and the catheter was properly visualized with no errors were observed.Electrical test was performed on the catheter and it was found within specifications.No electrical malfunction was observed.Additionally, the catheter was tested on the generator and the temperature and impedance values were observed within specifications.Irrigation and deflection testing was performed and it was found within specifications.The catheter was irrigating and deflecting correctly.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The catheter passed all specifications.The root cause of the adverse event remains unknown.The instructions for use (ifu) state that careful catheter manipulation must be performed to avoid cardiac damage, perforation or tamponade.Manufacture reference no: (b)(4).

Brand Name
THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key7902610
Report Number2029046-2018-02094
Device Sequence Number11121374
Product Code LPB
UDI-Device Identifier10846835003147
UDI-Public10846835003147
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/11/2020
Device Catalogue NumberBNI35BDCT
Device Lot Number17725963L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2018
Initial Date Received by Manufacturer 08/30/2018
Supplement Date Received by Manufacturer10/04/2018
Initial Report FDA Received Date09/24/2018
Supplement Report FDA Received Date10/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age64 YR
Patient Weight44